Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 29, 2016, 4:49 PM EDT for Volusia County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 29, 2016, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117
WWUS82 KMLB 292049
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT FRI JUL 29 2016
FLZ041-044-141-292130-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
COASTAL VOLUSIA COUNTY FL-
449 PM EDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
WESTERN VOLUSIA COUNTIES UNTIL 530 PM EDT...
AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM NEAR DELAND...MOVING SLOWLY TO THE NORTH AROUND 5 MPH.
PENNY SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DELTONA......DELAND...ORANGE CITY AND LAKE HELEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2926 8142 2927 8119 2888 8120 2887 8136
2888 8136 2887 8138 2886 8145 2927 8155
2927 8142
TIME...MOT...LOC 2047Z 166DEG 13KT 2900 8134
$$
ULRICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:50 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 29, 3:50 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 350 PM EDT FRI JUL 29 2016 .DISCUSSION... Currently-Tonight...Scattered storms have developed across the northern interior and along the east coast sea breeze in Martin county at mid afternoon. Additional boundary interactions from outflow boundaries and the slowly inland moving east coast breeze will initiate additional scattered storms across the interior into early evening. A few storms may drift toward the east to the north of the mid level ridge mainly north of the Cape with slow movement across central/srn sections near the mid level ridge axis. Will keep a low shower/thunderstorm chance for mainly in the interior into late evening before activity diminishes. Lows mainly in the mid 70s. Saturday...Higher moisture levels will linger Saturday just west of the forecast area with low level southerly flow becoming southeast with the east coast breeze. GFS progs much drier air along the Treasure coast with highest rain chance in the scattered range across the interior closer to deeper moisture. The immediate coast should be dry with isolated activity developing over inland portions of the coastal counties and moving toward the interior in the afternoon. Highs in the lower 90s along the immediate coast and mid 90s for the interior. Sunday...The northern extension of an easterly wave will bring some enhanced moisture to mainly southern portion of the area on Sunday. Increasing low level southeast flow will allow some convection to move onshore across the Treasure coast and srn interior with rain chances from 40-50 percent. Some drier air is forecast to linger across Volusia/northern Lake counties and will have 20-30 percent shower/thunderstorm chances across nrn areas. Highs around 90 south to lower to mid 90s north. Monday...GFS has some drier air working in from the east on Monday and with onshore flow should have another dry day along the immediate coast with 20-30 percent rain chances over the interior... still below normal. Another easterly wave approaching by mid week which should increase rain chances for Wed-Thu time frame. Previous Extended...A weak to modest wrn Atlc (Bermuda) sfc ridge wl remain situated near central FL to the eastern Gulf throughout much of next week. Despite presence of a sfc ridge, absence of ridging aloft combining with suitable low to mid level moisture and light gradient flow will lead to iso/sct diurnal boundary forced convection. Inland locations will be more favored for measurable pcpn in this regime due to light steering winds. Unfortunately rainfall totals will be lagging along the immediate coastline in this forecast outlook. && .AVIATION... Scattered TSRA may affect interior terminals through 00z with activity expected to remain mainly west of cstl terminals into early evening. VFR from late evening into the overnight hours with scattered SHRA/TSRA mainly west of the KSFB-KMCO corridor Sat afternoon. && .MARINE... SE/S flow will continue through the weekend with convection mainly over the mainland for Friday and Saturday. Seas mainly 1-2 ft. Slight increase in SE flow Sunday-Monday may reach 10-15 knots with the approach and passage of the nrn extension of an easterly wave. Seas building some to 2-4 ft early next week. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 93 75 92 / 10 10 10 20 MCO 75 96 75 93 / 20 20 10 30 MLB 77 93 77 90 / 10 10 10 30 VRB 75 92 74 90 / 10 10 10 40 LEE 77 96 78 95 / 20 30 20 30 SFB 76 97 76 94 / 20 20 10 20 ORL 77 96 77 94 / 20 20 10 30 FPR 74 92 74 89 / 10 10 10 40 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && SHORT/LONG TERM...Volkmer AVIATION/RADAR...Weitlich
Hazardous weather outlook, Jul 29, 10:33 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1033 AM EDT FRI JUL 29 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-300100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1033 AM EDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .EXCESSIVE HEAT IMPACT... IT WILL BE RATHER HOT AGAIN TODAY AS TEMPERATURES WARM RAPIDLY UNDER MOSTLY SUNNY SKIES. THE HEAT COMBINED WITH HIGH HUMIDITY WILL ALLOW HEAT INDEX VALUES TO REACH 103 TO 107 ACROSS MUCH OF EAST CENTRAL FLORIDA BY EARLY AFTERNOON AND PERSIST FOR SEVERAL HOURS. IF OUTDOORS...BE SURE TO STAY HYDRATED AND TAKE FREQUENT BREAKS FROM PHYSICAL EXERTION TO PREVENT HEAT RELATED ILLNESS OR INJURY. TO THE EXTENT POSSIBLE...STAY IN AIR CONDITIONED PLACES OUT OF THE DIRECT SUN. .THUNDERSTORM IMPACT...OVERALL COVERAGE FOR SHOWERS AND STORMS WILL BE BELOW NORMAL ONCE AGAIN THIS AFTERNOON. LIMITED SHOWER AND THUNDERSTORM FORMATION IS EXPECTED WITH THE INITIAL DEVELOPMENT OF THE EAST COAST SEA BREEZE. THE BEST CHANCE FOR ISOLATED TO SCATTERED STORMS WILL BE OVER THE INTERIOR...WEST OF INTERSTATE 95 FROM MID AFTERNOON THROUGH SUNSET FROM ANY SEA BREEZE OR OUTFLOW BOUNDARY COLLISIONS. FREQUENT LIGHTNING AND GUSTY WINDS TO 50 MPH MAY OCCUR WITH A FEW STRONGER MID TO LATE AFTERNOON STORMS. IN ADDITION...SLOW MOVING THUNDERSTORMS...WITH MOTION GENERALLY TOWARD THE NORTHEAST AROUND 5 TO 10 MPH...WILL BE ABLE TO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS UP TO 1 TO 2 INCHES. .MARINE THUNDERSTORM GUST IMPACT... THERE IS A CHANCE FOR WIND GUSTS TO 34 KNOTS OVER INLAND LAKES THIS AFTERNOON FROM ISOLATED TO SCATTERED THUNDERSTORMS FORMING IN THE EXCESSIVE HEAT AND HUMIDITY. STORM MOTION WILL BE SLOW AND GENERALLY TOWARD THE NORTHEAST AROUND 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT AND HUMID CONDITIONS WITH BELOW NORMAL STORM COVERAGE EXPECTED SATURDAY BUT THE EFFECTS FROM A WEAK EASTERLY WAVE WILL HELP BOLSTER RAIN CHANCES FOR LATE IN THE WEEKEND JUST A BIT. NEXT WEEK WILL REALIZE ISOLATED TO SCATTERED STORMS EACH AFTERNOON FAVORING INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP/WEITLICH
In the hours before
Special weather statement, Jul 29, 2:48 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT FRI JUL 29 2016
FLZ045-144-291930-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
248 PM EDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND SOUTH
CENTRAL LAKE COUNTIES UNTIL 330 PM EDT...
AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FOUR CORNERS...OR 8 MILES WEST OF BAY LAKE...MOVING
SLOWLY NORTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE LOUISA...HORIZON WEST...CLERMONT AND KILLARNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2864 8177 2853 8149 2835 8160 2835 8179
2836 8179 2836 8181 2837 8183
TIME...MOT...LOC 1846Z 211DEG 7KT 2839 8171
WEITLICHSpecial weather statement, Jul 29, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
449 PM EDT FRI JUL 29 2016
FLZ041-044-141-292130-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
COASTAL VOLUSIA COUNTY FL-
449 PM EDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
WESTERN VOLUSIA COUNTIES UNTIL 530 PM EDT...
AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM NEAR DELAND...MOVING SLOWLY TO THE NORTH AROUND 5 MPH.
PENNY SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DELTONA......DELAND...ORANGE CITY AND LAKE HELEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2926 8142 2927 8119 2888 8120 2887 8136
2888 8136 2887 8138 2886 8145 2927 8155
2927 8142
TIME...MOT...LOC 2047Z 166DEG 13KT 2900 8134
ULRICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:48 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| Jul 29, 3:02 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 28 min |
| Jul 29, 3:36 PM EDT | Areal Flood Advisory | MLB | Lake | 84 min |
| Jul 29, 5:22 PM EDT | Areal Flood Advisory | MLB | Volusia | 53 min |
| Jul 29, 6:04 PM EDT | Areal Flood Advisory | MLB | Osceola | 86 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.